MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537190
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual evaluation of the returned device found that the stent was kinked at about 1 cm from the distal tip (pig tail section).A functional analysis was performed and found that the guidewire was stuck at the kinked section of the stent.Based on the product analysis, most likely some procedural/anatomical factors were encountered during the procedure which may have limited the overall performance of the device.A device under tortuous conditions due to patient anatomy or customer use/manipulation/maneuvering can cause the delivery system/stent to bend / coil leading to kinks and bends in the device.Moreover, it is most likely that the kinked encountered could have affected the device performance (guidewire stuck at kinked section).Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during pancreatic duct stenting procedure in pancreatic duct (exact date not reported).According to the complainant, during the procedure, it was observed that the guidewire was stuck on the delivery system during insertion.The procedure was completed with another advanix¿ biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "no injury".This event has been deemed a reportable event based on the investigation results; stent kinked.

Brand Name
ADVANIX¿ PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6339038
Report Number3005099803-2017-00355
Device Sequence Number1564000
Product Code FGE
UDI-Device Identifier08714729856665
UDI-Public(01)08714729856665(17)20171231(10)0019339882
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model NumberM00537190
Device Catalogue Number3719
Device Lot Number0019339882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2017
Initial Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1